MAUDE Adverse Event Report: CORDIS CASHEL SABER RX2MM30CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER RX2MM30CM155; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 51002030L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 4.5f parent, terumo; unk bc; vassallo floppy, filmec.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 2mm x 30cm 155cm saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured before five atmospheres (5atms) during its initial inflation.Therefore, the device was removed intact (in one piece) from the patient and replaced with another non-cordis balloon catheter and the procedure was continued.There was no reported patient injury.This was a left critical limb ischemia (cli) and a percutaneous transluminal angioplasty (pta) case.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped according to the ifu.The device was prepped normally (i.E.Maintain negative pressure).A non-cordis inflation device was used successfully with other devices.An ipsilateral approach was made with a non-cordis sheath.There was no resistance nor friction while inserting the balloon through the rotating hemostatic valve.There was no resistance nor friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.After a non-cordis guidewire crossed the lesion, the saber balloon was delivered and inflated to the lesion.The lesion had a diffuse calcification more than twenty centimeter (20cm).There was no vessel tortuosity.The lesion had 99% stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The device will not be returned as it was discarded due to infectious disease.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
Complaint conclusion: a 2mm x 30cm 155cm saber rapid exchange (rx) percutaneous transluminal angioplasty (pta) balloon catheter (bc) ruptured before five atmospheres (5atms) during its initial inflation.There was no reported patient injury.This was a left critical limb ischemia (cli) case.The lesion had diffuse calcification, more than twenty centimeters.There was no vessel tortuosity.The lesion had 99% stenosis.The device was not used for a chronic total occlusion (total occlusion >3 months).The device was replaced with another non-cordis balloon catheter and the procedure was continued.The device was stored and handled as per the instruction for use (ifu).There were no damages noted to the packaging of the device prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped normally (i.E.Maintain negative pressure) according to the ifu.A non-cordis inflation device was used successfully with other devices.An ipsilateral approach was made with a non-cordis sheath.There was no resistance nor friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The catheter was never in an acute bend.After a non-cordis guidewire crossed the lesion, the saber balloon was delivered and inflated to the lesion.The device was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.The product was not returned for analysis as it was discarded due to infectious disease.A product history record (phr) review of lot 82176352 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of diffuse calcification with stenosis may have contributed to the reported event as calcification is known to cause damage to balloon material.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER RX2MM30CM155
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9664785
Report Number9616099-2020-03513
Device Sequence Number10888153
Product Code LIT
UDI-Device Identifier20705032081785
UDI-Public20705032081785
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number51002030L
Device Catalogue Number51002030L
Device Lot Number82176352
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1